MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ESPRIT¿; STENT, INFRAPOPLITEAL, ABSORBABLE

ABBOTT VASCULAR INC. ESPRIT¿; STENT, INFRAPOPLITEAL, ABSORBABLE
Model Number 1203350-38
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the anterior tibial artery with chronic total occlusion (cto).Pre-dilatation was performed with a 2.5 mm balloon and 2 previous 3.0 mm scaffolds had been implanted in the target lesion without issue.The third, 3.5x38 mm esprit btk scaffold failed to cross the lesion due to the anatomy and upon removal the hypotube seemed twisted/coiled.The device was not used any further and the lesion was further pre-dilated with a half size bigger balloon and another esprit btk scaffold delivery system easily advanced and was implanted in the intended location.There were no adverse patient effects and there was no clinically significant delay in the procedure.Returned device analysis identified that the support skive/wire/bayonet was separated 7.5cm distal to the outer member to hypotube seal but was held together by the outer member.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and dimensional analysis were performed on the returned device.The reported bent shaft and shaft separation were confirmed.The reported failure to advance could not be replicated in a testing environment as it was related to operational context of the procedure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ESPRIT¿
Common Device Name
STENT, INFRAPOPLITEAL, ABSORBABLE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21141582
Report Number2024168-2025-00510
Device Sequence Number9236265
Product Code NXW
UDI-Device Identifier08717648357091
UDI-Public(01)08717648357091(17)250508(10)4050961
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2025
Device Model Number1203350-38
Device Catalogue Number1203350-38
Device Lot Number4050961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR 11 CM CORDIS SHEATH.; SCAFFOLDS: (2) 3.0 MM ESPRIT BTK.
Patient Age61 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American